I wanted to thnk you for your forum it has helped me put some relativity on to my predicament.
3 months ago I had sex with a sex worker in western europe in a brothel.
I have been concerned over this incident ever since since I have a young family and fiance.
The sex was protected, i did insert my finger briefly vaginally however, and am not sure if i had an open cut on this finger.
I had a sexual health test minus HIV test at 4 days all negative and then an HIV test at 4 weeks, a duo test at 8 weeks, and combination testing of HIV 1 and 2 antibody and hiv p24 antigen at 90 days, with a full sexual health check which were all negative.
Okay. So 2 days before the 90 day test i have a rash on my trunk near my ribs on the left hand side that does not itch.I have generalised itching as well at this stage, and have a had a chesty cold at 8 weeks. I have had pain in the top of my leg, and intermittent testicular pain. Last week a private general practisioner diagnosed my rash as a pityriasis rosea herald spot.I understand all these could be down to anxiety ( and lack of sleep?)that I have been feeling. Are they signs of HIV also? Also if I had these signs and they showed before the HIV test would therefore the anti bodies been present to detect in the test two days later? I appreciate that the chances are going to be thousands to one, however a 95 - 99 % at 3 months is 5 - 1 in a hundred none the less. Should I retest? Am i taking a risk by having unprotected sex with my partner?
I appreciate your wisdom.
You had negative HIV test results both 8 weeks and 3 months after exposure. All the other information you provide is irrelevant; those results prove that none of your symptoms can possibly be due to HIV. And none of your other symptoms sounds particularly like HIV anyway, and I am sure you can rely on your provider's diagnosis of pityriasis rosea. You are taking no risk by having sex with your partner, assuming you have no other STD/HIV risks other than the exposure you describe. You have been rather significantly overtested already and certainly don't need any further testing.
Thank you for your swift response; I appreciate your comments on the testing. I, as many probably do, am only concerned over the validity of the test and their accuracy, which is why I bring up the potential symptoms to allow me to appreciate that these symtoms (symptoms) are not HIV related, and even if my lesion is misdiagnosed, should not cause me concern. Would your medical opinion be that the symptons I have are anxiety related?
To repeat my original response: "You had negative HIV test results both 8 weeks and 3 months after exposure. All the other information you provide is irrelevant; those results prove that none of your symptoms can possibly be due to HIV." Repeat: NONE OF YOUR SYMPTOMS CAN POSSIBLY BE DUE TO HIV! Forget HIV and move on.
Almost no medications affect HIV test results. Propiomazine does not.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.